MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Catalog Number ZVT7-35-120-16-100
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p200023.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When they went to deploy the stent it elongated, put another stent inside the other stent to complete the procedure.This file will capture the use of a 8fr access sheath with the replacement device.1.Did any unintended section of the device remain inside the patient¿s body? no 2.Was the patient hospitalized or was there prolonged hospitalization? no 3.Did the patient require any additional procedures due to this occurrence? an additional stent was used inside the elongated stent.4.Did the product cause or contribute to the need for additional procedures? no 5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? no.The following information has been received via email on 19jun2023.Sg 19jun2023 10.How was the procedure able to be completed? another stent was used to realign the elongated stent.11.Are images of the device or procedure available? yes but tough to see anything.12.Did the patient have pre-existing conditions? yes ¿ previous venous and arterial work done on her legs.Multiple venograms and angiograms done.Prior stents placed in other sides/areas of the body.13.Please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) chronic clot 14.Was a stent previously placed during previous procedures? not on the side we were working.15.Was the device used percutaneously? yes 16.Where on the patient was the percutaneous access site? popliteal vein 17.Was the access site jugular or femoral? n/a popliteal vein 18.What disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? chronic clot 19.Was the lesion approached via contralateral or ipsilateral? ipsilateral 20.Was pre-dilation performed ahead of placement of the stent? yes 21.What was the target location for the stent? common iliac vein 22.Details of access sheath used (name, fr size, length)? 8fr terumo pinnacle 10cm 23.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.24.Details of the wire guide used (name, diameter, hyrdophyllic)? amplatz wire.035 260cm 25.Was resistance encountered when advancing the wire guide to the target location? no 26.Was resistance encountered when advancing the delivery system to the target location? no 27.Did the tip of the delivery system cross the target location? yes 28.Did the user pull the handle towards the hub during deployment, per ifu? yes 29.Did the user push the hub during deployment? no 30.Did the user remove slack in the delivery system before deployment, per ifu? yes 31.Was the stent deployed smoothly / without resistance? yes 32.Was the stent fully deployed in the patient? yes 33.Was the stent fully deployed before removing the delivery system from the patient? yes 34.Was post dilation performed after the placement of the stent? yes 35.Was the delivery system damaged/kinked/twisted during deployment? no 36.What intervention (if any) was required? an additional stent was used to realign the elogated stent.37.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same time 38.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no per rep: i personally believe this was user error.The physician was quick to deploy the stent and initially deployed higher than we wanted.The stent had good wall opposition.I was watching the cranial marker not realizing the physician was pulling on the deployment system to try and bring the stent down ultimately stretching it out.He also deployed it very quick, and we were placing the distal end inside of a 12mm stent (we were deploying a 16mm stent).Ultimately, this was probably 50 50 on the stent and the physician.1.Are there images available? images are not available.2.It was said that an additional stent was used inside the elongated stent.A.Please provide the gpn/rpn and lot number of this device.(b)(4)/zvt7-35-120-16-100 lot# c18531140 b.Clarify if the second stent was used to completely align the first stent, or was the second stent deployed just enough into the second stent to overlap by x-amount at the stent edges? the second stent was only used to align the area of where the original stent elongated (approximately 100cm).3.Confirm where the stent that was placed previously in a previous procedure, placed? the stent was placed in the common iliac.
 
Event or Problem Description
Supplement report being submitted due to the completion of the investigation on 19-sept-2023.
 
Additional Manufacturer Narrative
Pma 510k #p200023 device evaluation: user/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required the zvt7-35-120-16-100 device of lot number c1853140 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.An nc code (gen-111) was noted on the work order, however this unit was subsequently scrapped and would not have attributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use/label: it should be noted that the instructions for use (ifu0091) states the following: ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath¿.There is evidence to suggest that the customer did not follow the instructions for use image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of the user not reading or following the instructions for use has been determined.From the additional questions it is known that an 8fr access sheath was used with the device.As previously noted, the ifu states ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath¿.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Summary: according to the additional information received, it is known that an 8fr access sheath was used with the device.The ifu instructs to use a 7fr access sheath.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects as a result of this occurrence.Investigation findings conclude a definitive root cause of use error was established.The user has not complied with the requirements of the ifu.From the information available, it is known that an 8fr access sheath was used with the device and not the intended 7fr size as required as per the ifu.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17594480
Report Number3001845648-2023-00643
Device Sequence Number18242620
Product Code QAN
UDI-Device Identifier10827002574547
UDI-Public(01)10827002574547(17)240727(10)C1853140
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2024
Device Catalogue NumberZVT7-35-120-16-100
Device Lot NumberC1853140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/14/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale